I took an active pill instead of an inactive pill


Q: I am four days into my inactive pills and accidentally took an active pill. What pill should I take tomorrow and will there be any side affects such as risk of getting pregnant if I continue with the active pills, and will that stop my period ?


A:   Birth control pills or oral contraceptive pills are followed up cyclically with 21cdays of active pills for contraception and 7 days of inactive pills for menstruation. Nothing to worry if you had one accidental intake of wrong pill, just take inactive pill the next day. Do not continue on active pill, as you might not have a period or may even have a heavy break through bleeding. Risk of pregnancy is negligible and same as regular intake of pills. Nothing to worry, but consult a gynecologist, if you have heavy bleeding.

Related Q&A

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon